Did you have side effects from cancer treatment from radiotherapy or tamoxifen?
- 947 views
- 21 times supported
- 56 comments
Has anyone had any side effects after radiotherapy or tamoxifen?
All commentsGo to the last comment
I've been on Tamoxifen for nearly a year. I have experienced some hair loss but only enough for me to notice but no-one else. Frequent urination is the most annoying side effect, seeing my GP this week to see what my options are to help with this. Radiotherapy was a doddle, no side effects, fitted it into my working day as hospital was close by.
Thank you for replying. Glad to hear about the radiotherapy. Hope you get things sorted with doctor x
Yes I have had life changing side effects from radiography that haunt my life every day since treatment three years ago. Now it seems after destroying the lives of many people they have finally discovered much less aggressive high levels radiography is needed to treat the cancer. So hopefully less damage is done, sadly why has it took so long.
Killed my jaw bone now require specialised dental treatment for the rest of my life.
Lymphedema system around my neck destroyed now requires regular daily attention to remove excess fluid.
Extensive scarring in my throat which has resulted in liquid and food to enter my lungs etc.
Most of my most beloved food impossible to eat, a massive array of food unable to consume. Simply chokes you when you try, even food you can eat can cause violent coughing.
Having destroyed most of my saliva glands constant drinking is essential and considerable lubrication during eating.
Since most restaurant menus following bizarre very dry food or containing rice etc. very little is possible to eat. No meat, nuts, dry food etc. unless processed or minced in some way. 99% of restaurants have fixed menus and cannot adapt to your needs, onion rings have become a staple diet when eating out.
Doctors position is just to shrug, just live with it, nothing that they can do!
See the signature
I had radiotherapy for breast cancer two years ago and have had no issues whatsoever (except for the black tattoo spot in my cleavage, that looks like a blackhead lol) I am two years into a five year course of letrozole instead of tamoxifen. Besides feeling 90 most days with muscle and bone pain, I am fine. Just to say that both Let and Tam plunge you straight into menopause symptoms with hot sweats etc. But it's worth it for the effects gained x
Blimey!!! U have got it rough. I'm sorry to hear this x
I had 15 sessions of radiotherapy for breast cancer in March 2016, and am taking Tamoxifen for 10 years. Have had the normal side effects with sore joints etc, and thinning of my hair. However has anyone experienced tissue damage or tender breasts after radiation? My effected breast was very tender to touch and also tender under my arm and below my breast - probably on the side of my ribs? Somedays are ok, but other days still very tender, and often feel a tightness in my armpit - in the area where my lymph glands were removed. Has anyone else experienced this?
See the responses
@Elaine59 2018 I had invasive ductal carcinoma left breast had a left breast mastectomy and sentinel lymph node biopsy on the 12th of Feb they put on letrazole 2.5 daily for 5yrs I was given a scan and my osteoporosis had got worse so they changed it to anastrazole 1mg daily this was due to side affects, then I had to have radiotherapy I had 40gy in 15 fractions +booster dose 12.5 in 5 fractions that was on the 19 April 2018 and had finished on17 of may but they had to put a artificial skin over my chest and they had to be really careful as my cancer was under my breast bone very close to my heart but I still have to see my oncologist every 6mnths and the radiotherapy left me with lymphodema I have to wear a full sleeve and glove to help but now I have to come off my anastrazole as my 5yrs is up and that really scares me as I am scared of it coming back, I still have to have mammograms on my right breast as they also found 2 lumps on my right breast but luckily they could drain them and they were benine, Tigger
See the signature
D M A
Hide the responses
I haven't started my radiotherapy yet but I have read of others having simular on other sites I go on x
@DayzieI've had no sign effects yet but I'm only in my 3rd week of taking tamoxifen x
Brilliant, so pleased. Some people seem to get affected worse than others. Keeping my fingers crossed for you xxxx
U too x
Give your opinion
Members are also commenting on...
Articles to discover...
12/07/2019 | Nutrition
28/06/2019 | Testimonial
24/04/2019 | Testimonial
07/03/2019 | Testimonial
04/10/2018 | News
26/10/2015 | Nutrition
04/02/2019 | News
21/05/2018 | News
Medication fact sheets - patient opinions...
You wish to be notified of new comments
Your subscription has been taken into account